Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 8, 2022, 2:48 PM CST for 31 counties in Minnesota; 4 counties in Wisconsin. It took effect at Jan 8, 2022, 9:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2022, 2:48 PM CST (20:48 UTC)
- In effect from
- Jan 8, 2022, 9:00 PM CST
- Expired
- Jan 9, 2022, 1:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Twin Cities, MN
All 35 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 783 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS43 KMPX 082048 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 248 PM CST Sat Jan 8 2022 MNZ041>043-047>050-090900- /O.NEW.KMPX.WC.Y.0004.220109T0300Z-220109T1900Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, and Sauk Rapids 248 PM CST Sat Jan 8 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...From 9 PM this evening to 1 PM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ044-045-051-052-054>059-065-066-090900- /O.NEW.KMPX.WC.Y.0004.220109T0600Z-220109T1700Z/ Mille Lacs-Kanabec-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Renville-McLeod- Including the cities of Princeton, Mora, Elk River, Cambridge, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, and Hutchinson 248 PM CST Sat Jan 8 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From midnight tonight to 11 AM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ053-060>063-067>070-075>077-WIZ014>016-023-090900- /O.NEW.KMPX.WC.Y.0004.220109T0900Z-220109T1700Z/ Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Nicollet-Le Sueur-Rice-Polk-Barron-Rusk-St. Croix- Including the cities of Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Osceola, Rice Lake, Ladysmith, and Hudson 248 PM CST Sat Jan 8 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central and south central Minnesota. * WHEN...From 3 AM to 11 AM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
3 follow-up statements
360 WWUS43 KMPX 091004 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 404 AM CST Sun Jan 9 2022 MNZ041>043-047>050-091815- /O.CON.KMPX.WC.Y.0004.000000T0000Z-220109T1900Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, and Sauk Rapids 404 AM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...From 9 PM this evening to 1 PM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ044-045-051-052-054>059-065-066-091700- /O.CON.KMPX.WC.Y.0004.000000T0000Z-220109T1700Z/ Mille Lacs-Kanabec-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Renville-McLeod- Including the cities of Princeton, Mora, Elk River, Cambridge, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, and Hutchinson 404 AM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From midnight tonight to 11 AM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ053-060>063-067>070-075>077-WIZ014>016-023-091700- /O.CON.KMPX.WC.Y.0004.000000T0000Z-220109T1700Z/ Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Nicollet-Le Sueur-Rice-Polk-Barron-Rusk-St. Croix- Including the cities of Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Osceola, Rice Lake, Ladysmith, and Hudson 404 AM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central and south central Minnesota. * WHEN...From 3 AM to 11 AM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
006 WWUS43 KMPX 091658 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1058 AM CST Sun Jan 9 2022 MNZ044-045-051-052-054>059-065-066-091800- /O.EXP.KMPX.WC.Y.0004.000000T0000Z-220109T1700Z/ Mille Lacs-Kanabec-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Renville-McLeod- Including the cities of Princeton, Mora, Elk River, Cambridge, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, and Hutchinson 1058 AM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... $$ MNZ053-060>063-067>070-075>077-WIZ014>016-023-091800- /O.EXP.KMPX.WC.Y.0004.000000T0000Z-220109T1700Z/ Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Nicollet-Le Sueur-Rice-Polk-Barron-Rusk-St. Croix- Including the cities of Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Osceola, Rice Lake, Ladysmith, and Hudson 1058 AM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... $$ MNZ041>043-047>050-091900- /O.CON.KMPX.WC.Y.0004.000000T0000Z-220109T1900Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, and Sauk Rapids 1058 AM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
950 WWUS43 KMPX 091900 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 100 PM CST Sun Jan 9 2022 MNZ041>043-047>050-092000- /O.EXP.KMPX.WC.Y.0004.000000T0000Z-220109T1900Z/ Douglas-Todd-Morrison-Stevens-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Morris, Glenwood, St Cloud, and Sauk Rapids 100 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY HAS EXPIRED... $$ Borghoff
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:15 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 8, 12:15 PM CST, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1215 PM CST Sat Jan 8 2022 .DISCUSSION...(Today through Friday) Issued at 346 AM CST Sat Jan 8 2022 Key Messages: - Winds diminish today but return later this evening and tonight, with further blowing snow concerns. - Arctic air returns tomorrow and Monday after a break today. Hazardous wind chills are expected. Warming continues this morning thanks to breezy southerly winds across much of our area, with low to mid teens across our entire CWA at 4am. We will continue to see broad WAA for much of the day with high temperatures in the mid 20s to low 30s by the afternoon. There are still a few areas where blowing snow is occurring, mainly in western MN, however this is diminishing as we will lose our wind gusts this morning before they return by the late evening and early tomorrow morning. Cloudy but quiet weather is expected today with a bit of flurry activity possible during the evening and overnight as a cold front pushes through, also shifting our winds out of the northwest and bringing back the gusts such that wind chills will drop significantly again overnight. Both Sunday and Monday will see a return to arctic air and frigid wind chills as temperatures struggle to get above zero, with another round of wind chill headlines not out of the question from us. The roller coaster of temperatures continues with another round of warm air arriving on Tuesday, however this one looks to stick around for more than a day as GEFS ensemble members and the operational GFS keep above normal highs and near to slightly below normal lows as the trend through the middle of the month. The weather turns even quieter after our cold stretch, with chances for snow besides light flurries absent from the forecast until the end of the period late Friday into Saturday next week. High pressure dominates the area through the middle of the week, with no major systems looking to impact the area such that this trend would have a chance to change. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1215 PM CST Sat Jan 8 2022 Mid/high clouds continue to shroud the entire area early this afternoon. MVFR cigs have recently developed over parts of western WI and seem to be building west into eastern MN. Tough to tell trends underneath the blanket of higher cloud cover, but a solid bank of MVFR cigs does appear to be building north into EAU. May need to amend soon for MVFR cigs at RNH and MSP too if more obs indicate a broadening of lower cigs. A cold front will pass through late this afternoon and early evening. Stratocu to the northwest is an indication the more aggressive forecast soundings with low stratus are onto something that other forms of guidance are not. Maintained the trend from the previous TAF with a period of MVFR this evening post-frontal. Winds will veer northwest and gust to 30 kts following the front. KMSP...Obs at KMSP, K21D and KRNH all started reporting few-bkn cigs between 020-025 at 18Z. This appears to be a narrow finger of lower stratus, but will monitor for possible amendment. /OUTLOOK FOR KMSP/ Mon...VFR. Wind NW 5-10 kts. Tue...VFR. Wind S 10 kts. Wed...VFR. Wind W 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...Borghoff
Hazardous weather outlook, Jan 8, 3:45 AM CST, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 345 AM CST Sat Jan 8 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 345 AM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday will see a return to hazardous wind chills for much of the area. The coldest wind chills will be in central Minnesota with the relatively less extreme wind chills in southern Minnesota and west central Wisconsin. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Wind Chill Advisories in Minnesota, 2022Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.